Simple jQuery Dropdowns
Please use this identifier to cite or link to this item: http://repository.li.mahidol.ac.th/dspace/handle/123456789/13102
Title: A SYNDROME OF HYPERTENSION, CONVULSION, AND CEREBRAL HÆMORRHAGE IN THALASSÆMIC PATIENTS AFTER MULTIPLE BLOOD-TRANSFUSIONS
Authors: P. Wasi
P. Pootrakul
A. Piankijagum
S. Na-Nakorn
D. Sonakul
P. Pacharee
Mahidol University
Keywords: Medicine
Issue Date: 16-Sep-1978
Citation: The Lancet. Vol.312, No.8090 (1978), 602-604
Abstract: Various combinations of hypertension, convulsion, severe headache, and cerebral hæmorrhage appeared in eight thalassæmic patients after they had received 3-7 units of blood in preparation for splenectomy. Intracranial hæmorrhage definitely developed in four patients, three of whom died. At necropsy the brains showed changes similar to those of hypertensive cerebral hæmorrhage and hypertensive encephalopathy. It is believed that hypertension initiates this syndrome. Since the episodes often occurred days, as long as 15 days, after the last unit of blood was transfused, hypertension did not seem to result from volume overload, but probably from vasopressive substances provided by or occurring in association with multiple blood-transfusions. Host factors may also contribute. © 1978.
URI: https://www.scopus.com/inward/record.uri?partnerID=HzOxMe3b&scp=0018178479&origin=inward
http://repository.li.mahidol.ac.th/dspace/handle/123456789/13102
ISSN: 01406736
Appears in Collections:Scopus 1969-1990

Files in This Item:
There are no files associated with this item.


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.